MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW ADULT NASAL CANNULA; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW ADULT NASAL CANNULA; CAT
Model Number OPT844
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product background: the opt844 interface is used to deliver humidified oxygen to patients.The opt844 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares method: the complaint opt844 optiflow adult nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information provided by the customer, and our knowledge of the product.Results: the customer has stated that headgear hook of an opt844 optiflow adult nasal cannula was found broken during use.Conclusion: without the return of the subject opt844 optiflow adult nasal cannula, we are unable to determine the cause of the reported damage to the subject.However, based on our knowledge of the product, the reported event was likely caused by the cannula being subjected to excessive force.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject opt844 optiflow adult nasal cannula would have met the required specifications.The user instructions which accompany the opt844 optiflow adult nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube." "do not soak, wash, sterilize, or reuse this product.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the headgear hook of an opt844 optiflow adult nasal cannula was found broken during use.There were no reported patient consequences.

Brand Name
OPTIFLOW ADULT NASAL CANNULA
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 399
irvine, CA 92618
9494534002
MDR Report Key15506095
Report Number9611451-2022-00909
Device Sequence Number7831424
Product Code CAT
UDI-Device Identifier09420012432124
UDI-Public(01)09420012432124(10)2101874094(11)211101
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT844
Device Catalogue NumberOPT844
Device Lot Number2101874094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Initial Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P PT101 AIRVO 2 HUMIDIFIER
Patient SexUnknown